Jun 17, 2008
I have been on Atripla for about a year and a half. During that time I have had very few side affects and my last labs showed my CD4 count at nearly 450 and my viral load as "undetectable." However, I was recently told by my doctor that I could not return to his practice until I paid all my outstanding medical bills with the health care system with which he is associated. I have now paid all those bills in full (after getting my income tax refund and stimulus check) but I am still having problems with getting an appointment with him. In addition, I just no longer can afford the very high co-pays for the medication, even though I have employer covered health care. I would like to have my doctor sign the paperwork for prescription assistance, but I have the difficulty getting an appointment to get the paperwork signed. Therefore, I have stopped taking the Atripla, and so far I have not had any adverse side affects. Anything I should be on the look out for? (Note: It is very hard to find any definitive answers on the web to how stopping Atripla will affect someone.) Any suggestions would be appreciated! Thanks! Tom
Response from Dr. Henry
Stopping Atripla runs the risk of developing resistance particularly to the efavirenz with its long half life (persistence in blood). The risk for both AIDS and non-AIDS HIV related events (such as heart disease and cancer) increases after stopping HIV medication. I would suggest trying to discuss with a case manager at a Ryan White site nearby to examine your insurance/funding options. The ideal way to stop Atripla still needs to be determined but some experts recommend taking a boosted PI for several weeks after stopping as one approach. KH
Atripla and Polycistic Ovaries
- What Are The Chances Of Getting HIV From Giving Handjob?
- Is Sinus Infection An Early Sign Of HIV?
- Diarrhea After Swallowing Sperm Sign Of HIV AIDS
- Itchy Vagina After Touching Skin Sign Of HIV AIDS
- Runny Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Can You Get Hep B With A Condom?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.